Ohio, 2007

Hail in Ohio, July 24, 2007

July 24, 2007 · NWS ILN · 1 event in 1 county or zone

An isolated thunderstorm produced large hail in Scioto County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

An isolated thunderstorm produced large hail in Scioto County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 24, 3:08 PM EST, 3 hours 1 minute earlier.

Area forecast discussion, Jul 24, 3:08 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT TUE JUL 24 2007

.SYNOPSIS...
AN UNSTABLE AIRMASS ASSOCIATED WITH LOW PRESSURE IN THE UPPER
ATMOSPHERE WILL PROVIDE AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY. TEMPERATURES WILL GRADUALLY
INCREASE OVER THE NEXT FEW DAYS AS THE UPPER LOW TRAVELS SLOWLY
NORTHWEST.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
EXTREMELY ISOLATED SHOWERS OVER CWA THIS AFTERNOON AND EARLY
EVENING ARE OCCURRING IN AN AREA OF BROAD UPWARD MOTION CENTERED
NEAR THE H5 LOW THAT APPEARS TO BE JUST N OF ZZV. HOWEVER...THE
STORMS ARE DISSIPATING VERY QUICKLY AND THIS TREND IS EXPECTED TO
CONTINUE AS THE UPWARD MOTION IS BEING NEGATIVELY ENFORCED BY NVA
ON THE BACK SIDE OF THE VORT MAXES. WITH THE LOSS OF DAYTIME
HEATING...DO NOT EXPECT THIS ISOLATED ACTIVITY TO LAST.

FRANKS
&&

.SHORT TERM /11 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
SOME ISOLD TSTMS MAY WORK BACK INTO MAINLY CENTRAL OH AS THE H5
LOW MAKES A SLOW PROGRESSION TO THE NW OVERNIGHT. ACTIVITY ON WED
WILL LOOK SIMILAR TO A SNAPSHOT OF TODAY...SHIFTED NW...WITH
LITTLE ACTIVITY NOTED IN THE WEST AND SCATTERED ACTIVITY FOUND
OVER THE SOUTHEAST. SOME SPRINKLES MAY WORK THROUGH THE MEAN
DOWNWARD MOTION ON THE WEST SIDE OF THE H5 LOW...AGAIN SIMILAR TO
TODAY. MODELS ARE TOUCHING ON SOME MORE WIDESPREAD THUNDERSTORMS
ALONG THE IN/OH/MI CONFLUENCE LATE WED NIGHT AND PARTICULARLY
EARLY THURS AS THEY AGREE ON THE PLACEMENT OF A LARGER AREA OF PVA
WITH THE NW TRACK OF THE LOW.

THICKER CLOUD COVER TOMORROW WILL LOWER TEMPS BY A COUPLE OF DEG
FROM TODAY...BUT SHOULD MODIFY AND BECOME A LITTLE WARMER AS
DEWPOINTS START TO CREEP UP STARTING TOMORROW NIGHT.

OVERALL THE FCST SAW LITTLE CHANGE...TRIED TO LOWER POPS WHERE
POSSIBLE BUT THIS WAS HAMPERED BY THE PROXIMITY OF H5 LOW
IS CREATING A BIT MORE WIGGLE ROOM THAN IS DESIRED.

FRANKS
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPPER LOW FORECAST TO BE OVER THE LOWER GREAT LAKES AT THE
BEGINNING OF THE EXTENDED. THIS WILL PLACE THE CWA IN MORE
UNSTABLE AIRMASS ON THURS AND FRI...SO WILL CONTINUE WITH AT LEAST
40 POPS AREAWIDE BOTH DAYS. ACTIVITY SHOULD REMAIN MOSTLY DIURNAL
IN NATURE...THOUGH WITH PROXIMITY OF UPPER LOW...WILL CONTINUE LOW
CHANCE POPS OVERNIGHT THURS AND FRI. STRONGER UPPER TROUGH WILL
DEEPEN OVER SE CANADA FRI AND SAT...WHICH WILL ABSORB THE GREAT
LAKES UPPER LOW AND SEND A COLD FRONT SOUTH INTO THE OHIO VALLEY.
GFS AND GFSENS IN GOOD AGREEMENT WITH FROPA OCCURRING DURING THE
DAY SAT...SO KEPT CHANCE POPS IN THROUGH THE DAY...GRADUALLY
TAPERING OFF FROM NW TO SE THRU SAT NIGHT. BEHIND THE
FRONT...PATTERN WILL PLACE CWA IN PROLONGED PERIOD OF NWRLY FLOW
ALOFT WITH SFC HIGH OVER THE GREAT LAKES. THIS WILL KEEP
CONDITIONS DRY AND TEMPS SLIGHTLY BELOW AVERAGE THROUGH THE
BEGINNING OF NEXT WEEK.

HAWBLITZEL

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
UPR LO CONTINUES TO MEANDER ACRS ERN OH THIS AFTN. MID/HI LVL
CLOUDS WILL STREAM AROUND TOP OF UPR LO AND ACRS REGION INTO WED
MRNG. INV TROF EXTNDG FROM ERN OH SW INTO CNTRL KY. SCT TSTMS HAVE
DVLPD ALONG AND TO THE EAST OF THIS BNDRY. WITH KCMH/KLCK IN
CLOSEST PROXIMITY TO TROF AND WITH SCT PCPN JUST OFF TO EAST OF
CMH METRO...HAVE INSERTED VCSH AT THESE TWO TERMINALS FOR THE
AFTN. ELSEWHERE...LACK OF SIGNIFICANT INSTABILITY AND DRIER AIR
WITHIN THE BNDRY LYR SHOULD PRECLUDE ANY PCPN FOR THE OTHER TAF
SITES.

SKIES WILL REMAIN MSTLY CLDY OVERNIGHT WITH MOST CONVECTION
DIMINISHING AS WEAK INSTABILITY IS LOST WITH SUNSET. MAY SEE SOME
MVFR VSBYS AT KLUK AND KILN TOWARDS DAYBREAK WITH HIGHER DEWPTS.
SHOULD SEE MORE SCT CONVECTION FIRE ON WED AS UPR LO DRIFTS WEST
INTO NRN OH. HAVE LEFT ANY PCPN MENTION OUT ATTM THRU 18Z...WITH
GREATER PCPN COVERAGE EXPECTED DURING THE AFTN HOURS.

OUTLOOK...SCATTERED THUNDERSTORMS POSSIBLE WEDNESDAY NIGHT THROUGH
SATURDAY.

RYAN

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 24, 4:35 AM EST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
535 AM EDT TUE JUL 24 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-250945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
535 AM EDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Charleston,WV radar (KRLX), 104 km away, was scanning. The volume nearest the first event began at 23:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Scioto

When
July 24, 6:09 PM EST to 6:13 PM EST
Where
Scioto County, 1 mi E of Franklin Furnace
Measured
0.88 in hail
Property damage
$1,000
Reported by
Public
Coordinates
38.650, -82.832

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47717.